The Ramanujan Journal

, Volume 12, Issue 3, pp 315–320

A four-parameter partition identity



We present a new partition identity and give a combinatorial proof of our result. This generalizes a result of Andrews in which he considers the generating function for partitions with respect to size, number of odd parts, and number of odd parts of the conjugate.


Partitions Bijective proof Partition identity 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Andrews, G.E.: On a partition function of Richard Stanley. Electronic J. Combin. 11(2) (2004–2005), R1, available from
  2. 2.
    Sills, A.V.: A combinatorial proof of a partition identity of Andrews and Stanley. Int. J. Math. Math. Sci. 2004(47), 2495–2501 (2004)MATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Stanley, R.P.: Some remarks on sign-balanced and maj-balanced posets. Advances in Applied Math. 34, 880–902 (2005) available from
  4. 4.
    Yee, A.J.: On partition functions of Andrews and Stanley. J. Combin. Theory Ser. A 107(2), 313–321 (2004)MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science + Business Media, LLC 2006

Authors and Affiliations

  1. 1.Department of MathematicsCornell UniversityIthaca

Personalised recommendations